MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0° X3 INSERT 36MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0° X3 INSERT 36MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 623-00-36H
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Injury (2348); Joint Dislocation (2374); Ambulation or Postural Difficulties (2544)
Date of Event 10/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Event or Problem Description
On (b)(6) 2014: total hip replacement in hs038 registry, good outcome.On (b)(6) 2019: dislocation of the hip, repositioned the same day.Device not explanted.
 
Additional Manufacturer Narrative
An event regarding dislocation involving a trident liner was reported.The event was confirmed through clinician review of the provided medical records.Method & results: -device evaluation and results: not performed as no product was returned for evaluation.The reported device remains implanted.-clinician review: a review of the provided medical records and x-rays by a clinical consultant indicated: translated office notes state on (b)(6) 2014, ¿luxation of the right hip; closed reduction; six weeks of a brace¿.The note states, ¿control over five years ¿ no new complications.¿ on (b)(6) 2019 the patient was admitted with luxation of the right hip prosthesis.It was ¿repositioned under general anesthesia and ¿ home today.¿ x-ray printouts include a series dated (b)(6) 2014, which is an ap of the right hip demonstrating an uncemented right total hip arthroplasty with no screws in the acetabulum.The hip is reduced and the components are in nominal position.An x-ray dated (b)(6) 2019 at 09:01 am is an ap of the right hip demonstrating a dislocated right total hip arthroplasty, and an x-ray on (b)(6) 2019 at 11:50 am is an ap of the right total hip arthroplasty, reduced in nominal position with no pathology noted and no significant changes from the (b)(6) 2014 x- ray.After five years and five months in situ, the right total hip arthroplasty dislocated twice, once early post-operative and the second time after five years and five months in situ.Both were successfully reduced closed under general anesthesia.The circumstances of the events are not documented, but there is no evidence that factors associated with implant design, manufacturing or materials were responsible for these clinical events.-device history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.-complaint history review: there has been one other event for the lot referenced.(b)(4) relates to the same patient who had previous closed reduction for dislocation therefore no additional trending is required.Conclusion: a review of the provided medical records and x-rays by a clinical consultant indicated: translated office notes state on (b)(6) 2014, ¿luxation of the right hip; closed reduction; six weeks of a brace¿.The note states, ¿control over five years ¿ no new complications.¿ on (b)(6) 2019 the patient was admitted with luxation of the right hip prosthesis.It was ¿repositioned under general anesthesia and ¿ home today.¿ x-ray printouts include a series dated (b)(6) 2014, which is an ap of the right hip demonstrating an uncemented right total hip arthroplasty with no screws in the acetabulum.The hip is reduced and the components are in nominal position.An x-ray dated (b)(6) 2019 at 09:01 am is an ap of the right hip demonstrating a dislocated right total hip arthroplasty, and an x-ray on (b)(6) 2019 at 11:50 am is an ap of the right total hip arthroplasty, reduced in nominal position with no pathology noted and no significant changes from the (b)(6) 2014 x- ray.After five years and five months in situ, the right total hip arthroplasty dislocated twice, once early post-operative and the second time after five years and five months in situ.Both were successfully reduced closed under general anesthesia.The circumstances of the events are not documented, but there is no evidence that factors associated with implant design, manufacturing or materials were responsible for these clinical events.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
On (b)(6) 2014 : total hip replacement in hs038 registry, good outcome.(b)(6) 2019 : dislocation of the hip, repositioned the same day.Device not explanted.

Brand Name
TRIDENT 0° X3 INSERT 36MM ID
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9385510
Report Number0002249697-2019-03896
Device Sequence Number2208214
Product Code LPH
UDI-Device Identifier07613327039559
UDI-Public07613327039559
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K033716
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2017
Device Catalogue Number623-00-36H
Device Lot Number40979701
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/31/2019
Supplement Date Received by Manufacturer12/19/2019
Initial Report FDA Received Date11/27/2019
Supplement Report FDA Received Date01/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age75 YR
Patient Weight93